Alert archive / Ohio / Flash Flood Warnings in 2014
Flash Flood Warning 5, NWS Wilmington, OH
NWS Wilmington, OH issued this flash flood warning at May 21, 2014, 6:22 PM EDT for Miami County, Montgomery County, Ohio. It was in force for 6 hr. 13 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 21, 2014, 6:22 PM EDT (22:22 UTC)
- Expired
- May 22, 2014, 12:15 AM EDT
- In force
- 6 hr
- Issued by
- NWS Wilmington, OH
- Area
- Storm-based polygon
- Flood severity
- None
Counties Miami County, OH, Montgomery County, OH
The radar
The Cincinnati radar (KILN), 68 km from the middle of the area, began a volume at 22:23 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 21, 6:24 PM EDT | HEAVY RAIN 2.5 | Troy, OH | |
| May 21, 6:38 PM EDT | HEAVY RAIN 4.04 | Tipp City, OH | MEASURED IN COCORAHS GAUGE - STORM TOTAL |
| May 21, 6:42 PM EDT | FLOOD | Tipp City, OH | SEVERAL CITY ROADS UNDER WATER |
| May 21, 6:45 PM EDT | FLASH FLOOD | 5 N Huber Heights, OH | WATER RUSHING OVER STUDEBAKER RD IN BETHEL TOWNSHIP AS SEEN IN PHOTO ON FACEBOOK. |
| May 21, 6:57 PM EDT | FLASH FLOOD | 3 Ne Huber Heights, OH | WATER RUSHING OVER HASKETT LANE AS SEEN IN FACEBOOK PHOTO. |
| May 21, 7:10 PM EDT | HEAVY RAIN 5 | Troy, OH | 4.5 TO 5 IN OF RAIN SO FAR, STILL COMING DOWN HEAVY. RACE RD CLOSED DUE TO APPROX 4 FT OF WATER IN UNDERPASS |
| May 21, 7:27 PM EDT | FLASH FLOOD | 1 W Huber Heights, OH | 3 TO 5 INCHES OF RAPIDLY MOVING WATER ON TROY VILLA BLVD. |
| May 21, 7:40 PM EDT | FLASH FLOOD | Troy, OH | NUMEROUS WATER RESCUES BEING PERFORMED ACROSS THE COUNTY BUT ESPECIALLY IN TROY AND TIPP CITY AREAS FOR PEOPLE TRAPPED IN CARS STRANDED BY FLASH FLOODING. |
| May 21, 8:02 PM EDT | FLASH FLOOD | 6 Nw Fairborn, OH | INTERSTATE 70 CLOSED IN BOTH DIRECTIONS DUE TO FLOODING JUST EAST OF ROUTE 201 IN THE HUBER HEIGHTS AREA. |
| May 21, 8:45 PM EDT | FLASH FLOOD | 5 S Piqua, OH | I-75 AT ELDEAN RD IMPASSABLE DUE TO HIGH FLOWING WATER. |
| May 21, 8:56 PM EDT | HEAVY RAIN 5.24 | 1 Wnw Tipp City, OH | |
| May 21, 8:58 PM EDT | HEAVY RAIN 4.09 | 5 N Huber Heights, OH | |
| May 21, 9:00 PM EDT | HEAVY RAIN 3.81 | 3 Nnw Huber Heights, OH |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 7 storm reports to this flash flood warning; the first came 23 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 10.4 hours before the alert went out and 68 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 193 J/kg
- Mixed-layer CIN
- -267 J/kg
- Mixed-layer LCL
- 933 m above ground
- 0-6 km bulk shear
- 41 kt
- 0-1 km storm-relative helicity
- 141 m²/s²
- 0-3 km storm-relative helicity
- 179 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
309
WGUS51 KILN 212222
FFWILN
OHC109-113-220115-
/O.NEW.KILN.FF.W.0005.140521T2222Z-140522T0115Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE WILMINGTON OH
622 PM EDT WED MAY 21 2014
THE NATIONAL WEATHER SERVICE IN WILMINGTON HAS ISSUED A
* FLASH FLOOD WARNING FOR...
SOUTHERN MIAMI COUNTY IN WEST CENTRAL OHIO...
NORTHEASTERN MONTGOMERY COUNTY IN WEST CENTRAL OHIO...
* UNTIL 915 PM EDT.
* AT 618 PM EDT...RADAR INDICATED THAT THUNDERSTORMS HAD PRODUCED
VERY HEAVY RAIN ACROSS THE WARNED AREA. UP TO TWO INCHES OF RAIN
HAVE ALREADY FALLEN. HEAVY RAIN CONTINUES TO FALL WITH ANOTHER 1
TO 2 INCHES POSSIBLE. RUNOFF FROM THIS EXCESSIVE RAINFALL WILL
CAUSE FLASH FLOODING TO OCCUR.
* SOME LOCATIONS THAT COULD EXPERIENCE FLOODING INCLUDE...HUBER
HEIGHTS...TROY...TIPP CITY...VANDALIA AND WEST MILTON.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
MOVE TO HIGHER GROUND NOW. ACT QUICKLY TO PROTECT YOUR LIFE.
TO REPORT FLASH FLOODING...GO TO OUR WEBSITE AT WEATHER.GOV/ILN AND
SUBMIT YOUR REPORT VIA SOCIAL MEDIA...WHEN YOU CAN DO SO SAFELY.
&&
LAT...LON 4008 8404 3984 8408 3983 8410 3979 8410
3990 8446 3992 8445 3992 8443 4012 8443
$$
AR3 follow-up statements
372
WGUS71 KILN 212352
FFSILN
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
752 PM EDT WED MAY 21 2014
OHC109-113-220115-
/O.CON.KILN.FF.W.0005.000000T0000Z-140522T0115Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
MIAMI OH-MONTGOMERY OH-
752 PM EDT WED MAY 21 2014
...FLASH FLOOD WARNING CONTINUES FOR NORTHEASTERN MONTGOMERY AND
SOUTHERN MIAMI COUNTIES UNTIL 915 PM EDT...
AT 746 PM EDT...LOCAL LAW ENFORCEMENT AND EMERGENCY MANAGEMENT
REPORTED VERY HEAVY RAIN IN TROY...TIPP CITY...VANDALIA AND HUBER
HEIGHTS...WITH MOTORISTS BEING RESCUED FROM VEHICLES THROUGH THESE
AREAS. FROM 3 TO NEARLY 5 INCHES OF RAIN HAS ALREADY FALLEN. RADAR
INDICATED THAT HEAVY RAIN CONTINUES TO FALL WITH ANOTHER 1 TO 2
INCHES POSSIBLE. RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE
FLASH FLOODING TO OCCUR.
SOME LOCATIONS THAT COULD EXPERIENCE FLOODING INCLUDE...HUBER
HEIGHTS...TROY...TIPP CITY...VANDALIA AND WEST MILTON.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
MOVE TO HIGHER GROUND NOW. ACT QUICKLY TO PROTECT YOUR LIFE. NEVER
ATTEMPT TO DRIVE THROUGH A FLOODED ROADWAY.
TO REPORT FLASH FLOODING...GO TO OUR WEBSITE AT WEATHER.GOV/ILN AND
SUBMIT YOUR REPORT VIA SOCIAL MEDIA...WHEN YOU CAN DO SO SAFELY.
&&
LAT...LON 4008 8404 3984 8408 3983 8410 3979 8410
3990 8446 3992 8445 3992 8443 4012 8443
$$610
WGUS51 KILN 220107
FFWILN
OHC109-113-220215-
/O.EXT.KILN.FF.W.0005.000000T0000Z-140522T0215Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE WILMINGTON OH
907 PM EDT WED MAY 21 2014
THE NATIONAL WEATHER SERVICE IN WILMINGTON HAS EXTENDED THE
* FLASH FLOOD WARNING FOR...
SOUTHERN MIAMI COUNTY IN WEST CENTRAL OHIO...
NORTHEASTERN MONTGOMERY COUNTY IN WEST CENTRAL OHIO...
* UNTIL 1015 PM EDT.
* AT 905 PM EDT...WHILE HEAVY RAIN HAS ENDED ACROSS THE WARNED
AREA...THERE WERE STILL NUMEROUS REPORTS OF VERY HIGH WATER WITH
SOME CREEKS AND STREAMS STILL VERY HIGH. RUNOFF FROM THIS
EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO OCCUR.
* SOME LOCATIONS THAT COULD EXPERIENCE FLOODING INCLUDE...HUBER
HEIGHTS...TROY...TIPP CITY...VANDALIA AND WEST MILTON.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
DO NOT ENTER OR CROSS FLOWING WATER OR WATER OF UNKNOWN DEPTH.
TO REPORT FLASH FLOODING...GO TO OUR WEBSITE AT WEATHER.GOV/ILN AND
SUBMIT YOUR REPORT VIA SOCIAL MEDIA...WHEN YOU CAN DO SO SAFELY.
&&
LAT...LON 4008 8404 3984 8408 3983 8410 3979 8410
3990 8446 3992 8445 3992 8443 4012 8443
$$045
WGUS51 KILN 220205
FFWILN
OHC109-113-220415-
/O.EXT.KILN.FF.W.0005.000000T0000Z-140522T0415Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE WILMINGTON OH
1005 PM EDT WED MAY 21 2014
THE NATIONAL WEATHER SERVICE IN WILMINGTON HAS EXTENDED THE
* FLASH FLOOD WARNING FOR...
SOUTHERN MIAMI COUNTY IN WEST CENTRAL OHIO...
NORTHEASTERN MONTGOMERY COUNTY IN WEST CENTRAL OHIO...
* UNTIL 1215 AM EDT.
* AT 1001 PM EDT...LOCAL LAW ENFORCEMENT REPORTED FLASH FLOODING
STILL OCCURRING IN THE WARNED AREA...WITH INTERSTATE 70 AND 75
CLOSED DUE TO HIGH WATER IN THE WARNED AREA. RADAR INDICATED
THAT THE HEAVY RAINFALL HAS ENDED ACROSS THE AREA.
HOWEVER...RUNOFF FROM THE EARLIER EXCESSIVE RAIN WILL CAUSE FLASH
FLOODING TO CONTINUE TO OCCUR.
* SOME LOCATIONS THAT COULD EXPERIENCE FLOODING INCLUDE...HUBER
HEIGHTS...TROY...TIPP CITY...VANDALIA AND WEST MILTON.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
DO NOT ENTER OR CROSS FLOWING WATER OR WATER OF UNKNOWN DEPTH.
TO REPORT FLASH FLOODING...GO TO OUR WEBSITE AT WEATHER.GOV/ILN AND
SUBMIT YOUR REPORT VIA SOCIAL MEDIA...WHEN YOU CAN DO SO SAFELY.
&&
LAT...LON 4008 8404 3984 8408 3983 8410 3979 8410
3990 8446 3992 8445 3992 8443 4012 8443
$$What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, OH wrote its last area forecast discussion before this flash flood warning went out at May 21, 3:30 PM EDT, 2 hours 52 minutes earlier.
Area forecast discussion, May 21, 3:30 PM EDT, 2 hours 52 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WILMINGTON OH 330 PM EDT WED MAY 21 2014 .SYNOPSIS... THUNDERSTORMS WILL OCCUR TONIGHT AHEAD OF A SOUTHWARD ADVANCING COLD FRONT WHICH WILL CROSS THE OHIO RIVER TOWARD SUNRISE. IN THE WAKE OF THIS FRONT...HIGH PRESSURE WILL THEN BRING FAIR WEATHER TO OUR AREA FOR THE REMAINDER OF THE WEEK. && .NEAR TERM /UNTIL 6 AM THURSDAY MORNING/... SPLIT FLOW MID/UPR LEVEL FLOW PATTERN WITH CLOSED LOW OVER THE SW U.S. AND RIDGE FROM THE GULF STATES INTO THE LOWER MS VLY. BAND OF W-NWRLY MID LEVEL FLOW AROUND THE PERIPHERY OF THIS MID LEVEL RIDGE ACRS THE GREAT LAKES OHIO VALLEY. FLOW TO BECOME MORE NWRLY OVERNIGHT WITH SFC FRONT DROPPING SE THRU OHIO VALLEY LATE TONIGHT. MAIN CONVECTIVE ACTIVITY WILL OCCUR IN WARM SECTOR ASSOCIATED WITH WEAK PERTURBATION EMBEDDED IN THE FLOW MOVG THRU INDIANA. EXPECT AIRMASS TO CONTINUE TO DESTABILIZE WITH SFC TD/S IN THE MID/UPR 60S AND TEMPS AROUND 80...SUPPORTING MODERATE INSTBY WITH MLCAPE OF 1500-2500 J/KG. BEST INSTBY TO OCCR OVER SW. BULK SHEAR AROUND 30-35 KTS WILL HELP ORGANIZE STORMS. EXPECT INITIAL GENESIS REGION OVER NRN INDIANA INTO WEST CENTRAL OHIO WITH STORMS DROPPING SE THRU ILNS FA DURG AFTN/EVE HOURS. LOOKING AT THE POTENTIAL FOR SEVERE WEATHER MAIN TIMING INDICATED FROM CONVECTIVE ENABLING MODELS WILL BE THRU 9 PM. ILN/S 17Z SOUNDING SHOWS DECAPE VALUE AROUND 1000 J/KG IN RESPONSE TO MID LEVEL DRY AIR. THEREFORE DAMAGING WINDS WILL BE A THREAT INTO EARLY EVENING. GIVEN WBZ HEIGHT AND INSTBY...LARGE HAIL WILL ALSO BE A THREAT. A BRIEF TORNADO CAN NOT BE RULED OUT EARLY WITH SUPERCELLS BEFORE STORMS EVOLVE INTO A LINE. HAVE BUMPED POPS UP TO CATEGORICAL INTO THE EARLY EVENING AND THEN DIMINISH THESE POPS FROM NW TO SE OVERNIGHT. COOLER AND DRIER AIR WILL BEGIN TO FILER IN FROM THE NW LATE TONIGHT WITH LOWS RANGING FROM THE UPPER 50S NW TO THE LOWER/MID 60S SE. && .SHORT TERM /6 AM THURSDAY MORNING THROUGH THURSDAY NIGHT/... SPLIT FLOW MID/UPR LEVEL FLOW PATTERN WITH CLOSED LOW OVER THE SW U.S. AND RIDGE OVER THE GULF STATES. BAND OF W-NWRLY MID LEVEL FLOW TO BECOME MORE NWRLY. FRONT NEAR OHIO RIVER EARLY ON THURSDAY WILL SLIP SOUTH OF THE REGION. MOST OF THE CWA WILL BE RAIN FREE BY DAYBREAK...WILL ONLY KEEP SLIGHT CHC OF PRECIP VERY EARLY THURSDAY. NORTHWESTERLY FLOW WILL BRING DRIER AIR INTO THE REGION WITH SEASONABLE TEMPERATURES AND FAIR WEATHER. EXPECT THURSDAYS HIGHS TO RANGE FROM THE LOWER 70S NW TO NEAR 80 SE. SFC HIGH HIGH PRESSURE WILL SLOWLY BUILD SOUTHEAST BECOMING CENTERED OVER THE REGION BY THE END OF THE WEEK. SURFACE WINDS WILL REMAIN NORTHWESTERLY THURSDAY NIGHT WITH SKIES BECOMING MOSTLY CLEAR. THURSDAY NIGHTS LOWS TO RANGE FROM THE UPPER 40S NW TO THE LOWER 50S SE. && .LONG TERM /FRIDAY THROUGH WEDNESDAY/... SURFACE HIGH PRESSURE TRAVELING ON A NORTHWEST UPPER FLOW SHOULD KEEP DRY CONDITIONS OVER THE REGION SATURDAY AND SUNDAY. THOUGH MAJOR WEATHER MAKING SYSTEMS AND LARGE SCALE FORCING WILL BE ABSENT...A MORE UNSETTLED PATTERN WILL EMERGE ON MONDAY AND TUESDAY...WHEN MID LEVEL SHORTWAVE ENERGY MOVING OVER AN UNSTABLE AIRMASS WILL PRODUCE A CHANCE OF THUNDERSTORMS. THUNDERSTORMS CHANCES MAY BE ENHANCED ON WEDNESDAY DUE TO INCREASED INSTABILITY UNDER AN UPPER TROUGH. TEMPERATURE REGIME WILL FEATURE A WARMING TREND. HIGHS WILL START OUT IN THE MID 70S SATURDAY AS THE HIGH MOVES IN...BEFORE RISING WELL INTO THE 80S BY TUESDAY UNDER WARM ADVECTION IN THE RETURN FLOW BEHIND THE HIGH CENTER. && .AVIATION /20Z WEDNESDAY THROUGH MONDAY/... SHOWERS AND THUNDERSTORMS ARE FORECAST TO DEVELOP THIS AFTERNOON NEAR THE NORTHERN TAF SITES IN AN AXIS OF LOW LEVEL CONVERGENCE. ONCE THIS CONVECTION GETS GOING...IT SHOULD DEVELOP INTO A BROKEN LINEAR STRUCTURE AS IT MOVES SOUTHEAST THROUGH THE TAF SITES AS IT FEEDS ON A MOIST AND UNSTABLE AIRMASS. THUNDERSTORMS WILL BE CAPABLE OF CONTAINING DAMAGING WINDS AND LARGE HAIL WITH BRIEF MVFR TO IFR VISIBILITIES. ONLY GENERIC MVFR CONDITIONS WITH THUNDERSTORMS HAVE BEEN PLACED IN THE TAFS ATTM...ALLOWING SHORT TERM RADAR TRENDS DICTATE THE POTENTIAL FOR DETAILS AND AMENDMENTS. FOR TONIGHT...MAIN CONVECTION SHOULD BE PUSHING SOUTH OF THE OHIO RIVER. A COLD FRONT WILL APPROACH THE REGION FROM THE NORTHWEST. IT APPEARS THAT THE FORCING WITH THE FRONT ITSELF WILL BE WEAK AT BEST AND MOST CONVECTION IS EXPECTED TO WANE ACRS THE REGION THIS EVENING WITH DECREASING INSTABILITY. SKIES WILL LIKELY GO PARTLY CLOUDY OVERNIGHT AND WITH RECENT RAINFALL...SOME MVFR TO LOCALLY IFR MIST MAY DEVELOP. THE FOG POTENTIAL WILL BE PARTICULARLY HIGHER ACRS THE SRN TAF SITES WHERE FRONTAL PASSAGE WILL NOT OCCUR UNTIL NEAR OR AFTER SUNRISE. ON THURSDAY...FRONT PUSHES SOUTH OF THE REGION. CAA BEHIND THE FRONT ALONG WITH 850 MB MOISTURE WILL EVENTUALLY ALLOW A BROKEN CUMULUS DECK TO DEVELOP. OUTLOOK...NO SIGNIFICANT WEATHER EXPECTED. && .ILN WATCHES/WARNINGS/ADVISORIES... OH...NONE. KY...NONE. IN...NONE. && SYNOPSIS...AR NEAR TERM...AR SHORT TERM...AR LONG TERM...CONIGLIO AVIATION...HICKMAN
Hazardous weather outlook, May 21, 3:23 AM EDT, 14 hours 59 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WILMINGTON OH 323 AM EDT WED MAY 21 2014 INZ050-058-059-066-073>075-080-KYZ089>100-OHZ026-034-035-042>046- 051>056-060>065-070>074-077>082-088-220730- WAYNE-FAYETTE IN-UNION IN-FRANKLIN IN-RIPLEY-DEARBORN-OHIO- SWITZERLAND-CARROLL-GALLATIN-BOONE-KENTON-CAMPBELL-OWEN-GRANT- PENDLETON-BRACKEN-ROBERTSON-MASON-LEWIS-HARDIN-MERCER-AUGLAIZE-DARKE- SHELBY-LOGAN-UNION OH-DELAWARE-MIAMI-CHAMPAIGN-CLARK-MADISON- FRANKLIN OH-LICKING-PREBLE-MONTGOMERY-GREENE-FAYETTE OH-PICKAWAY- FAIRFIELD-BUTLER-WARREN-CLINTON-ROSS-HOCKING-HAMILTON-CLERMONT-BROWN- HIGHLAND-ADAMS-PIKE-SCIOTO- 323 AM EDT WED MAY 21 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL INDIANA...SOUTHEAST INDIANA...NORTHEAST KENTUCKY...NORTHERN KENTUCKY...CENTRAL OHIO...MIAMI VALLEY OF OHIO...SOUTH CENTRAL OHIO...SOUTHWEST OHIO AND WEST CENTRAL OHIO. .DAY ONE...TODAY AND TONIGHT. THUNDERSTORMS WILL DEVELOP THIS AFTERNOON AND EVENING AHEAD OF A COLD FRONT. THESE STORMS WILL HAVE THE POTENTIAL TO BECOME SEVERE. THE MAIN THREATS FROM THESE STORMS WILL BE DAMAGING WINDS AND LARGE HAIL. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE NEEDED THIS AFTERNOON.
In the hours before
Local storm report, May 21, 6:13 PM EDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
613 PM EDT WED MAY 21 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0612 PM HAIL FAIRBORN 39.80N 84.02W
05/21/2014 M0.75 INCH GREENE OH PUBLIC
&&
KURZSpecial weather statement, May 21, 6:14 PM EDT, 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
614 PM EDT WED MAY 21 2014
OHZ042-051-212245-
DARKE OH-MIAMI OH-
614 PM EDT WED MAY 21 2014
...A STRONG THUNDERSTORM WILL AFFECT SOUTHWESTERN MIAMI AND SOUTHERN
DARKE COUNTIES THROUGH 645 PM EDT...
AT 609 PM EDT...RADAR INDICATED A STRONG THUNDERSTORM NEAR UNION
CORNERS...MOVING EAST AT 20 MPH.
STORM HAZARDS INCLUDE...
WINDS TO 40 MPH...
PENNY SIZE HAIL...
SOME LOCATIONS THAT MAY BE AFFECTED INCLUDE...COVINGTON AND WEST
MILTON.
ALSO...PITSBURG...BRADFORD...CIRCLE HILL...LAURA...POTSDAM...PLEASANT
HILL...GARLAND AND LUDLOW FALLS ARE NEAR THE PATH OF THIS STRONG
THUNDERSTORM.
RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT. IF THIS STORM BECOMES
STRONGER...THEN A WARNING MAY BE NEEDED.
LAT...LON 4008 8418 3997 8424 3992 8443 4001 8472
4019 8461
HATZOSSpecial weather statement, May 21, 6:14 PM EDT, 8 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WILMINGTON OH 614 PM EDT WED MAY 21 2014 OHZ062-212245- GREENE OH- 614 PM EDT WED MAY 21 2014 ...A STRONG THUNDERSTORM WILL AFFECT GREENE COUNTY THROUGH 645 PM EDT... AT 613 PM EDT...RADAR INDICATED A STRONG THUNDERSTORM NEAR FAIRBORN...MOVING SOUTHEAST AT 25 MPH. STORM HAZARDS INCLUDE... WINDS TO 40 MPH... PENNY SIZE HAIL... VERY HEAVY RAIN... SOME LOCATIONS THAT MAY BE AFFECTED INCLUDE...BEAVERCREEK AND XENIA. ALSO...OLDTOWN...TREBEIN...GREENE COUNTY AIRPORT...WILBERFORCE AND SPRING VALLEY ARE NEAR THE PATH OF THIS STRONG THUNDERSTORM. WATER WILL POND ON ROADS AND MAY QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS. LAT...LON 3967 8377 3958 8407 3982 8409 3985 8397 SNYDER
Local storm report, May 21, 6:15 PM EDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
615 PM EDT WED MAY 21 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0535 PM HAIL MARYSVILLE 40.24N 83.37W
05/21/2014 M1.00 INCH UNION OH EMERGENCY MNGR
&&
JDRLocal storm report, May 21, 6:19 PM EDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
619 PM EDT WED MAY 21 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0608 PM TSTM WND DMG NAPOLEON 39.21N 85.33W
05/21/2014 RIPLEY IN LAW ENFORCEMENT
1 TREE AND 1 TREE LIMB KNOCKED DOWN BY WIND GUST.
&&
BCLocal storm report, May 21, 6:21 PM EDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
621 PM EDT WED MAY 21 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0617 PM HAIL HOLTON 39.08N 85.38W
05/21/2014 E0.88 INCH RIPLEY IN LAW ENFORCEMENT
&&
HATZOSThe office that day
Everything else NWS Wilmington, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 21, 2:00 AM EDT | Special Weather Statement | ILN | Auglaize, Hardin | 30 min |
| May 21, 2:31 AM EDT | Special Weather Statement | ILN | Hardin, Logan | 29 min |
| May 21, 3:00 AM EDT | Special Weather Statement | ILN | Delaware, Union | 30 min |
| May 21, 3:28 AM EDT | Special Weather Statement | ILN | Delaware | 32 min |
| May 21, 3:58 AM EDT | Special Weather Statement | ILN | Licking | 32 min |
| May 21, 9:03 AM EDT | Special Weather Statement | ILN | Mercer | 27 min |
| May 21, 11:32 AM EDT | Special Weather Statement | ILN | Logan, Union | 28 min |
| May 21, 3:01 PM EDT | Special Weather Statement | ILN | Miami | 29 min |
| May 21, 3:17 PM EDT | Severe Thunderstorm Warning | ILN | Champaign, Logan, Shelby | 43 min |
| May 21, 3:32 PM EDT | Special Weather Statement | ILN | Mercer | 28 min |
| May 21, 3:39 PM EDT | Severe Thunderstorm Warning | ILN | Auglaize, Mercer | 51 min |
| May 21, 3:45 PM EDT | Severe Thunderstorm Warning | ILN | Champaign, Logan | 45 min |
| May 21, 4:05 PM EDT | Severe Thunderstorm Warning | ILN | Logan, Union | 40 min |
| May 21, 4:12 PM EDT | Special Weather Statement | ILN | Shelby | 33 min |
| May 21, 4:13 PM EDT | Severe Thunderstorm Warning | ILN | Champaign, Clark | 47 min |
| May 21, 4:30 PM EDT | Areal Flood Advisory | ILN | Champaign, Logan, Shelby | 3 hr |
| May 21, 4:33 PM EDT | Special Weather Statement | ILN | Union | 27 min |
| May 21, 4:35 PM EDT | Special Weather Statement | ILN | Miami | 25 min |
| May 21, 4:46 PM EDT | Areal Flood Advisory | ILN | Auglaize, Darke, Mercer, Miami, Shelby | 3 hr |
| May 21, 4:50 PM EDT | Severe Thunderstorm Warning | ILN | Champaign, Clark, Miami | 40 min |
| May 21, 4:55 PM EDT | Tornado Warning | ILN | Clark | 20 min |
| May 21, 4:56 PM EDT | Areal Flood Advisory | ILN | Champaign, Clark | 3 hr |
| May 21, 4:59 PM EDT | Severe Thunderstorm Warning | ILN | Champaign, Clark | 46 min |
| May 21, 5:17 PM EDT | Severe Thunderstorm Warning | ILN | Darke, Miami, Montgomery | 43 min |
| May 21, 5:23 PM EDT | Severe Thunderstorm Warning | ILN | Clark, Greene, Miami, Montgomery | 52 min |
| May 21, 5:28 PM EDT | Special Weather Statement | ILN | Darke | 32 min |
| May 21, 5:29 PM EDT | Areal Flood Advisory | ILN | Clark, Darke, Greene, Miami, Montgomery | 3 hr |
| May 21, 5:32 PM EDT | Severe Thunderstorm Warning | ILN | Clark, Fayette, Madison | 43 min |
| May 21, 5:35 PM EDT | Special Weather Statement | ILN | Union | 25 min |
| May 21, 5:43 PM EDT | Severe Thunderstorm Warning | ILN | Darke | 32 min |
| May 21, 5:50 PM EDT | Areal Flood Advisory | ILN | Darke | 3 hr |
| May 21, 6:08 PM EDT | Severe Thunderstorm Warning | ILN | Clinton, Fayette, Greene | 37 min |
| May 21, 6:13 PM EDT | Areal Flood Advisory | ILN | Clinton, Fayette, Greene, Madison, Pickaway, Ross | 3 hr |
| May 21, 6:14 PM EDT | Special Weather Statement | ILN | Darke, Miami | 31 min |
| May 21, 6:19 PM EDT | Severe Thunderstorm Warning | ILN | Darke, Miami, Montgomery | 41 min |
| May 21, 6:32 PM EDT | Special Weather Statement | ILN | Ross | 28 min |
| May 21, 6:33 PM EDT | Flash Flood Warning | ILN | Clark, Greene | 6 hr |
| May 21, 6:42 PM EDT | Severe Thunderstorm Warning | ILN | Greene | 33 min |
| May 21, 6:55 PM EDT | Severe Thunderstorm Warning | ILN | Clinton, Fayette, Greene | 35 min |
| May 21, 6:56 PM EDT | Flash Flood Warning | ILN | Champaign, Clark, Miami | 3 hr |
| May 21, 7:00 PM EDT | Special Weather Statement | ILN | Miami | 30 min |
| May 21, 7:07 PM EDT | Areal Flood Advisory | ILN | Clinton, Fayette, Highland, Ross | 3 hr |
| May 21, 7:17 PM EDT | Special Weather Statement | ILN | Miami | 43 min |
| May 21, 7:19 PM EDT | Flash Flood Watch | ILN | Adams, Champaign, Clark, Clinton, Fayette, Greene and 9 more | 5 hr |
| May 21, 7:19 PM EDT | Special Weather Statement | ILN | Highland | 26 min |
| May 21, 7:23 PM EDT | Special Weather Statement | ILN | Greene | 37 min |
| May 21, 7:35 PM EDT | Areal Flood Advisory | ILN | Adams, Highland, Pike, Scioto | 3 hr |
| May 21, 7:43 PM EDT | Special Weather Statement | ILN | Highland | 32 min |
| May 21, 7:45 PM EDT | Severe Thunderstorm Warning | ILN | Greene | 30 min |
| May 21, 7:57 PM EDT | Severe Thunderstorm Warning | ILN | Adams, Highland, Pike | 33 min |
Nearby
Flash Flood Warnings in Ohio, 2014Every flash flood warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.